Hydrocodone is a type of pain-relieving drug that addresses moderate pain. A brand name for this drug is Hydrococet. If you or someone in your life misuses the drug, even if it is initially prescribed by a doctor, addiction might occur. “… you must look for any warning signs of an overdose in order to prevent serious health damage or even death. “ This drug is sometimes available on the street because addicts enjoy the pleasure associated with the medication. Hydrococet can make an individual feel lightheaded, and the user feels limited pain when taking the medication. As it is possible to overdose on the medication, you must look for any warning signs of an overdose in order to prevent serious health damage or even death.
Side Effects or Overdose?
When taking Hydrococet, you might notice some side effects. Side effects are sometimes a normal part of taking the medication. Side effects include:
- Dry mouth
If you or someone taking the medication has an overdose, you should notice some specific Hydrococet overdose symptoms. According to the U.S. National Library of Medicine, these symptoms can include:
- Dilated pupils
- Wide pupils
- Reduced heart rate
- Blueish tint to the skin
- Shallow breathing
The signs of an overdose on Hydrococet vary between users. You might have trouble waking the person up from a deep sleep, which can mean the user is unconscious. The U.S. Library of Medicine recommends that you contact poison control if you notice Hydrococet overdose symptoms. If the user passes out, you should contact a doctor or dial 911.
Getting Medical Help
According to the Centers for Disease Control and Prevention, nearly 500,000 people sought emergency medical attention because of an overdose of prescription medications in 2009 alone. This number represents all prescription medications, including pain relievers such as Hydrococet. If you seek medical attention for yourself or someone else, you should bring along any prescription medications that the user takes regularly. The doctor will ask about the patient’s medical history to ensure that the patient gets the best addiction treatment for their specific situation.
Treating the Overdose
The way the doctor treats the patient depends on the severity of the Hydrococet overdose symptoms. If the patient cannot respond, the doctor will treat that symptom first. According to WebMD, the hospital will do one of three things to treat the overdose. First, Hydrococet overdose treatment can include pumping the stomach, which forces the user to vomit and removes the drugs from his system. Activated charcoal is another potential treatment. Activated charcoal is a powdery substance that absorbs multiple times its own weight. When the charcoal reaches the user’s stomach, it absorbs any trace amounts of the charcoal left in the person’s system. The doctor might use a laxative with the activated charcoal because the laxative helps the user pass the charcoal out of the body. The doctor might also request an evaluation with a psychiatrist on staff. It’s also important to undergo proper assessment to determine whether what you are experiencing is addiction, tolerance or overdose.
“If the psychologist determines that the user took the medication on purpose, they might suggest aftercare to treat the addiction.” A doctor may order a psychological evaluation if they think the addict took an overdose of the Hydrococet intentionally. It is possible that you might take too much medication accidentally because you want to reduce pain you feel. If the psychologist determines that the user took the medication on purpose, they might suggest aftercare to treat the addiction.
After the Hospital
Those who exhibit Hydrococet overdose symptoms should use some type of aftercare, which ensures the user stays healthy. When you need help finding a qualified rehabilitation center, call us at 1-888-287-0471 . We can match you with a private facility in your area that can help you recover in a safe and comfortable environment. We can also help you find the best drug treatment center for the user in your life.